Oklahoma, 2016Heat in Oklahoma, June 15 to 20, 2016
June 15 to 20, 2016 · NWS OUN · 1 event in 1 county or zone
With high pressure in place, heat indices ranged from 97 to 109 degrees between the 15th and the 20th. The Emergency Medical Services Authority (EMSA) reported 41 calls for heat related injuries over this period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 41
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With high pressure in place, heat indices ranged from 97 to 109 degrees between the 15th and the 20th. The Emergency Medical Services Authority (EMSA) reported 41 calls for heat related injuries over this period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 4:30 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 4:30 AM CST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
530 AM CDT WED JUN 15 2016
.DISCUSSION...
The 12Z aviation discussion follows....
&&
.AVIATION...
As an upper-level ridge builds over the region today and
tonight, typical summer weather will likewise begin to assert
itself over Oklahoma and north Texas. Isolated
showers/thunderstorms will be possible today, especially this
afternoon, but chances are far too low to include in any TAFs.
There also may be some minor restrictions to visibility in BR or
HZ, especially early this morning. Otherwise, expect hot and humid
conditions with the usual daily variations in wind speed. Note
that the heat and unusually high humidity will add approximately
3000 ft to the density altitude this afternoon, relative to the
actual ground elevation.
CmS
&&
.PREV DISCUSSION... /issued 426 AM CDT WED JUN 15 2016/
DISCUSSION...
The next seven days will feature a growing upper-level ridge over
the southern Plains. This weekend, the ridge will have
extended/moved far enough north to put Oklahoma/north Texas under
northeast flow aloft. That should take the edge off the very hot
weather that is anticipated through Friday. A Heat Advisory
remains in effect through Thursday (for now) because of the heat
and humidity.
With little or no forcing, it is next to impossible to identify
locations/times of possible convection. Have generally followed an
average of the models, since there's not much else to base PoPs,
etc. on. The result is an essentially rain-free forecast after
today. Could be a few storms today before the ridge effectively
stifles everything under it.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 95 74 96 74 / 10 10 10 0
Hobart OK 98 74 99 74 / 10 10 10 0
Wichita Falls TX 97 75 98 74 / 10 10 0 0
Gage OK 100 73 100 71 / 20 10 10 10
Ponca City OK 99 75 99 75 / 20 20 10 10
Durant OK 93 74 94 74 / 10 10 0 0
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT Thursday for
OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
17/23/01Hazardous weather outlook, Jun 15, 3:53 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
453 AM CDT WED JUN 15 2016
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
453 AM CDT WED JUN 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDICES 105 TO 110 DEGREES ACROSS MUCH OF OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON INTO EARLY EVENING. A HEAT ADVISORY IS IN
EFFECT FOR PARTS OF THE AREA.
.THUNDERSTORMS...
A FEW SHOWERS AND THUNDERSTORMS MAY OCCUR TODAY AND TONIGHT...MAINLY
BETWEEN 4 PM AND MIDNIGHT ACROSS WESTERN AND NORTHERN OKLAHOMA. IF
STORMS FORM THIS AFTERNOON AND TONIGHT...THEY COULD BE SEVERE WITH
DAMAGING WINDS UP TO 70 MPH...LARGE HAIL UP TO GOLF BALLS...AND
VERY HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. CAPPING
MAY BE TOO STRONG TO ALLOW FOR STORM DEVELOPMENT TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
.HEAT...
HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT
INDICES 105 TO 110 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA AND
NORTH TEXAS THURSDAY...FRIDAY...AND PERHAPS THIS WEEKEND.
.THUNDERSTORMS...
LOW THUNDERSTORM CHANCES MAY RETURN LATE TUESDAY.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
MBS
Heat, Oklahoma
- When
- June 15, 10:00 AM CST to June 20, 11:00 PM CST
- Where
- Oklahoma forecast zone
- Injuries
- 41 direct, 0 indirect
- Reported by
- Local Official
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Heat injuries inferred from number of calls to EMSA.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 15 to 17, 20162 deaths · 29 injured · 14 events
- Hail and Damaging Winds in Kentucky, June 15, 20161 death · 1 injured · $265,000 · 70 kt wind · 16 events
- Damaging Winds in Tennessee, June 15, 20163 injured · $302,000 · 58 kt wind · 83 events
- Dust Storm in Texas, June 15, 20161 death · 1 event
- Flash Flood and Flooding in Indiana, June 15, 2016$247,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2016$364,000 · 1 in hail · 15 events
- Flash Flood and Hail in Tennessee, June 15, 2016$250,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Alabama, June 15 to 17, 20161 injured · 1.75 in hail · 50 events
- Hail and Damaging Winds in Texas, June 15, 2016$75,000 · 2.75 in hail · 15 events
- Damaging Winds in Alabama, June 15, 2016$32,000 · 61 kt wind · 30 events
- Hail and Damaging Winds in Michigan, June 15, 2016$85,000 · 1.75 in hail · 3 events
- Flash Flooding and Hail in Kansas, June 15 to 16, 20162.5 in hail · 47 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642970.